I had my thyroid removed just over 3 yrs. ago. I have been taking armour thyroid for the last year or so. Have never felt well, have no energy, ect.
I have no health ins.
Have only seen an endo once when I first had the thyroid removed.
Sometimes because of money issues I have no meds for a week or so. Usually this brings the worst of the usual symptoms back pretty quickly.
This time it has been just over 3 weeks no meds.
The strange thing is that after about 2 weeks I started to feel better. The fog in my mind cleared, I eat like a normal person now instead of barely eating. I have more energy than I've had since my thyroid was removed.
Basically all of the hypothyroid symptoms have dissipated.
My question is this.. How can this be? Why do I feel better with no meds at all than on my meds?
I have gotten a refill for the 150 mg of armour thyroid that is my latest dosage(for about 4 months now), but I'm not sure I want to take them. Will the fog, nausea, and lack of energy return if I start taking them again?
The aggravation of symptoms could occur due to secondary mechanism such as receptor up/ down regulation or feed-back on central regulation and sudden increase in hormone levels. I would suggest getting a thyroid profile done at this stage and getting it reviewed by a endocrinologist for dose adjustment. Thyroid hormone is required for basic functions of the body and it is highly advised for the medication to be taken regularly to maintain normal blood levels of the hormone. You could discuss with your doctor if there could be an alternative way to finance the medication.
Hope this is helpful.
Maybe your body was using "stores" .. eventually, if you have no thyroid, I am assuming you will need medication. Without medication , if prescribed by your doctor, it's important to take the meds. The alternative isn't good without a thyroid to produce the missing hormones.
I do not know the answer but, it might not be safe for you to discontinue your Armour thyroid. Also, I have the same symptoms but if I miss doses the nausea is extremely bad. I wonder what the difference is......
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.